Jump to content

Recommended Posts

I have been on metoprolol and flecainide for almost a year. Within the last week, I have had some swelling in my legs, and the dizziness that I usually experience is now off the charts. It was so bad today that I had to leave work. Usually I can work through the dizziness, and I feel functional by 9:00am. This morning, I just could not shake it. My PCF said that the flecainide could be the culprit, and suggested that I go off of it. However, I had to go through my cardio to do so because this could be tricky according to her experience.

My cardio's staff said I could go off of it with no problem. I am now wondering what I may experience going off of this medication. Has anyone had any experience with discontinuing flecainide? I am hoping that this will reduce the dizziness and swelling that I am experiencing, but I am at the same time nervous. Any insight would be greatly appreciated.

Julie

Link to post
Share on other sites

Hi,

I've never taken that particular med. But when I get intolerable side-effects from a medication that also gives me something I need, my doc and I try cutting the dose before actually deciding to drop it entirely. Often, cutting the dose in half waylays side-effects and I can continue enjoying the benefits of the drug. If the dose is too low to cut, I take a "medication vacation" for a few weeks, then try it again. Often my body accepts it after this break.

Good luck!

Link to post
Share on other sites

I have never had swelling or dizziniess due to flecainide, though I see they are amongst the range of possible side effects in the patient leaflet. When I increase the dose or I am at the limit of what I can tolerate, I get visual disturbances which I think are a common side effect. This is most noticeable when I turn my head and it takes a while for my vision to catch up. And I have to be very careful not to get run over when crossing the road!

I have come off flecainide several times and though I feel worse, nothing very exciting happens. However, the arrhythmia I take it for is not life threatening so it doesn't matter if I have a few bad days. If you have serious arrhythmias, make sure you have someone around if you are going to suddenly stop the medication.

I understand that flecainide has a very narrow therapeutic range and maybe the dose you are taking isn't suitable anymore. I have taken flecainide long term and had to change the dose a couple of times for this reason. Have you considered skipping a dose? If I accidentally miss a dose, about 6-8 hours after the missed dose the level of flecainide is too low and I start feeling ill. This might give you a preview of what will happen.

I usually come off flecainide when I'm in a bad patch in the hope that coming off the flecainide is going to solve it. It never does, but I never learn! If stopping flecainide doesn't help and you decide to take it again, bear in mind that it takes a week or so for your body to readjust.

Link to post
Share on other sites

Cath, Thanks for the input. I have been off of the flecainide for 24 hours, and I feel ok, or as ok as you can be with POTS etc. My arrhythmia is not too serious but I do have some family members calling just to make sure all is well. Thanks again.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...